Alert archive / Arizona / Dust Storm Warnings in 2007
Dust Storm Warning 13, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at Aug 10, 2007, 8:09 PM MST. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2007, 8:09 PM MST (03:09 UTC)
- Expired
- Aug 10, 2007, 9:28 PM MST
- In force
- 79 min
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 110309 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 809 PM MST FRI AUG 10 2007 AZZ022-110500- /O.NEW.KPSR.DS.W.0013.070811T0309Z-070811T0500Z/ NORTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG 809 PM MST FRI AUG 10 2007 ...DUST STORM WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...FOR WESTERN MARICOPA COUNTY UNTIL 10 PM MST THIS EVENING. GUSTY 30 TO 40 MPH WINDS...GENERATED FROM LARGE THUNDERSTORMS ALONG THE MEXICAN BORDER...HAVE GENERATED A LARGE NORTHWARD MOVING DUST STORM. THE DUST STORM WILL COVER PORTIONS OF INTERSTATE 10 BETWEEN BUCKEYE AND 25 MILES WEST OF TONOPAH. LOCAL VISIBILITIES BELOW 1/4 MILE IN DUST ARE POSSIBLE...ESPECIALLY IN THE TONOPAH AREA. A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. $$ HV
1 follow-up statement
000 WWUS75 KPSR 110428 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 928 PM MST FRI AUG 10 2007 AZZ022-110530- /O.CAN.KPSR.DS.W.0013.000000T0000Z-070811T0500Z/ NORTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG 928 PM MST FRI AUG 10 2007 ...DUST STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE DUST STORM WARNING FOR WESTERN MARICOPA COUNTY. THE OUTFLOW BOUNDARY THAT WAS GENERATING THE DUST HAS MOSTLY DISSIPATED AS OF 925 PM...AND FEW VISIBILITY RESTRICTIONS APPEARED TO BE REMAINING ACCORDING TO SPOTTER REPORTS. $$ ESTLE
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Aug 10, 4:55 PM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 10, 4:55 PM MST, 3 hours 14 minutes before
AZZ020>028-CAZ030>033-111200- AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE PHOENIX AZ 455 PM MST FRI AUG 10 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRENGTHENING HIGH PRESSURE WILL RESULT IN WARMER TEMPERATURES OVER THE WEEKEND...GENERALLY REMAINING SLIGHTLY ABOVE NORMAL. AN INCREASE IN MOISTURE...COMBINED WITH WEAK WEATHER DISTURBANCES FROM THE SOUTHEAST...ARE EXPECTED TO BRING BACK A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE LOWER DESERTS OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA THIS WEEKEND AND NEXT WEEK. && .SHORT TERM... TONIGHT THROUGH MONDAY... STORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER PIMA COUNTY AND FAR NORTHERN SONORA MEXICO AND APPEAR TO BE INFLUENCED BY A CYCLONIC CIRCULATION CENTERED AMONGST THOSE STORMS. WITH PREVIOUS NIGHTS CONVECTIVE DEBRIS CLOUDS GONE...IT IS QUITE A BIT EASIER TO SEE ON SATELLITE. PROJECTING A WEST TO WEST-NORTHWESTWARD TRACK...ADJUSTED POPS UPWARD THIS EVENING FOR SOUTHWEST MARICOPA AND SOUTHERN YUMA COUNTIES. BUT WITH LESS SIGNIFICANT TERRAIN TO HELP INITIATE STORMS...KEPT POPS IN SLIGHT CHANCE CATEGORY THERE. ELSEWHERE...LESS ROBUST LOOKING STORMS HAVE DEVELOPED OVER THE WHITE MOUNTAINS AND ARE BEGINNING TO DEVELOP OVER NORTHERN GILA COUNTY. NAM AND GFS FORECAST SOUNDINGS A BIT MORE MOIST THAN 19Z OBSERVED PSR SOUNDING. THERE HAS BEEN SLIGHT COOLING BETWEEN 600 MB AND 450 MB AT PSR FROM 12Z TO 19Z. MIXED LAYER CAPE STILL LOOKS VERY SMALL. SO MORNING UPDATES STILL APPLY EXCEPT FOR THE CHANGES ALREADY MENTIONED. GIVEN MODEL FORECAST TRENDS...SATURDAY IS SHAPING UP TO BE A BETTER CHANCE FOR STORMS ON THE LOWER DESERTS OF ARIZONA THAN TODAY AS IT APPEARS MIXING WILL BE DEEPER AND STORMS WILL HAVE BETTER WIND POTENTIAL...LEADING TO STRONGER OUTFLOWS TO INITIATE NEW STORMS. ACCORDINGLY...MAX TEMPS SHOULD BE A BIT WARMER AS WELL. THUS INTRODUCED SLIGHT CHANCE POPS TO A LARGER AREA THAN TODAY AND INCREASING TO CHANCE CATEGORY FOR ZONE 24. FOR SUNDAY...HINTED AT POSSIBILITY OF DRYING FROM THE EAST...AS ADVERTISED BY MODELS...BY CUTTING BACK POPS SLIGHTLY IN ZONE 24. RAISED POPS SLIGHTLY ON MONDAY AND PUSHED SLIGHT CHANCES SLIGHTLY FURTHER WEST IN ACKNOWLEDGMENT OF THE WAVE ADVERTISED BY BOTH GFS AND NAM TO MOVE ACROSS NORTHWEST MEXICO AND BEGIN MOVING NORTH OF THE BORDER. QUITE A BIT OF UNCERTAINTY WITH TIMING AND TRACK OF THAT FEATURE...BUT IT ALREADY LIES NEAR THE YUCATAN PENINSULA. FOR TEMPS...AS THE RIDGE CENTER TO OUR EAST SHIFTS AND EXPANDS WESTWARD...TEMPS WILL GENERALLY INCREASE. LOWER LEVELS ARE PROGGED TO BE EVEN WARMER SATURDAY THAN TODAY AND INCREASED MAX TEMPS A BIT. SUNDAY IS LOOKING EVEN WARMER AND NUMBERS SHAPING UP TO BE NEAR OR VERY CLOSE TO HEAT ADVISORY LEVELS. MONDAY LOOKS TO BE JUST AS WARM. HOWEVER...NEARBY CONVECTIVE ACTIVITY BETWEEN NOW AND THEN WILL HAVE MAJOR IMPACT ON HOW TEMPS WILL TURN OUT. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... ALTHOUGH WE SHOULD RECOVER FROM THE BREAK IN THE MONSOON BY THE WEEKEND AND INTO NEXT WEEK...IT DOESNT APPEAR WELL BE NEARLY AS MOIST AS THE PAST FEW WEEKS HAD BEEN. FURTHERMORE...THE STRENGTH OF MID LEVEL HIGH SHOULD KEEP TEMPS SLIGHTLY ABOVE NORMAL FOR EARLY/MID AUGUST...WITH THE WARMEST DESERTS LOCALES IN THE 107-110 RANGE. CONTINUING A LOW GRADE MONSOON PATTERN THROUGH THURSDAY SEEMS REASONABLE AT THIS TIME. && .AVIATION... AUGUST 10 2355 UTC (AUGUST 10 1655 MST) NOT MUCH HAPPENING WX-WISE OVER PHX CWA AIRFIELDS LATE THIS AFTERNOON. SOME MODERATE CUMULUS HAS FORMED DUE TO OUR RECENT LOW LEVEL MOISTURE INCREASE...BUT LITTLE ELSE. HOWEVER...WE ARE KEEPING OUR EYES FOCUSED ON STRONG CLUSTER OF AFTERNOON TSTMS WELL OFF TO OUR S ALONG THE INTERNATIONAL BORDER. THIS AREA OF STORMS COULD PRODUCE A STRONG OUTFLOW AS THEY HEAD WWD ABOUT 10KTS. ALTHOUGH NOT LIKELY AT THIS TIME...THERE IS A RISK OF REMNANTS FROM THIS OUTFLOW REACHING KYUM LATE THIS EVENING. IF THIS HAPPENS...ELY WINDS COULD RESULT WITH SOME GUSTS TO NEAR 30KTS...ALONG WITH PERHAPS SOME REDUCED VSBYS IN BLWG DUST. DOUBT IF THIS WOULD AFFECT KIPL OR KBLH. WILL CERTAINLY KEEP TRACK OF THESE STORMS THROUGHOUT THE EVENING AND ISSUE ANY AMDTS AS NEEDED. MEANWHILE...OTHER MUCH WEAKER STORMS HAVE FORMED WELL TO THE E AND SE OF THE GREATER PHX AREA. DOUBT IF THESE WILL DO MUCH FOR KIWA/KPHX ASIDE FROM SOME POTENTIAL INCREASE IN E/SELY WINDS. NOT ENOUGH CONFIDENCE TO INCLUDE ANYTHING STRONGER THAN NORMAL NOCTURNAL WIND SHIFTS FOR NOW. FOR SAT/SATURDAY NIGHT...LOOK FOR A SLIGHT UPSWING IN TSTM COVERAGE ACROSS THE AREA. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... AUGUST 10 2250 UTC (AUGUST 10 1450 MST) THE UPPER LEVEL HIGH IS EXPECTED TO BUILD WESTWARD BY SUNDAY AND INTO NEXT WEEK. THERE WILL LIKELY BE A SERIES OF LOW PRESSURE SYSTEMS EMBEDDED IN THE CIRCULATION. THESE COULD ENHANCE THE CHANCES OF RAIN...DEPENDING ON THEIR STRENGTH AND MOVEMENT. EXPECT A SLIGHT CHANCE OF MAINLY AFTERNOON AND NIGHTTIME SHOWERS AND THUNDERSTORMS ACROSS FIRE WEATHER ZONES 133 AND 132. DRY CONDITIONS ARE EXPECTED ALONG AND WEST OF THE LOWER COLORADO RIVER. DAYTIME HIGH TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONAL NORMALS...AND MINIMUM RH VALUES WILL DIP INTO THE TEENS TO UPPER TWENTIES ACROSS THE DESERT FLOOR WITH GOOD OVERNIGHT RECOVERY. GENERALLY LIGHT WINDS ARE EXPECTED WITH NORMAL SLOPE/VALLEY PATTERNS. && PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...AJ LONG TERM...WANEK AVIATION...ESTLE FIRE WX...ROGERS/SIPPLE
Hazardous weather outlook, Aug 10, 12:03 PM MST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1203 PM MST FRI AUG 10 2007 AZZ024-111300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 1203 PM MST FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND PERIODS OF BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL INCREASE THIS WEEKEND INTO NEXT WEEK. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND PERIODS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ027-028-111300- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 1203 PM MST FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH...AREAS OF DENSE BLOWING DUST WITH SHARPLY REDUCED VISIBILITY...DANGEROUS CLOUD TO GROUND LIGHTNING...AND PERIODS OF BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL INCREASE THIS WEEKEND...WITH A SLIGHT CHANCE CONTINUING MONDAY THROUGH THURSDAY. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH...AREAS OF DENSE BLOWING DUST WITH SHARPLY REDUCED VISIBILITY...DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. IN ADDITION...DAYTIME HIGH TEMPERATURES WILL BE NEAR 110 DEGREES SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-111300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- 1203 PM MST FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL INCREASE THIS WEEKEND...WITH A SLIGHT CHANCE CONTINUING MONDAY THROUGH THURSDAY. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH...AREAS OF DENSE BLOWING DUST WITH SHARPLY REDUCED VISIBILITY...DANGEROUS CLOUD TO GROUND LIGHTNING...AND PERIODS OF BRIEF HEAVY RAINFALL. IN ADDITION...DAYTIME HIGH TEMPERATURES WILL BE NEAR 110 DEGREES SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-111300- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 1203 PM MST FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH...AREAS OF DENSE BLOWING DUST WITH SHARPLY REDUCED VISIBILITY...DANGEROUS CLOUD TO GROUND LIGHTNING...AND PERIODS OF BRIEF HEAVY RAINFALL. IN ADDITION...DAYTIME HIGH TEMPERATURES WILL BE NEAR 110 DEGREES SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WANEK/NOLTE/DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:26 AM MST | Heat Advisory | PSR | 32 hr |
Nearby
Dust Storm Warnings in Arizona, 2007Every dust storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.